Paraneoplastic pemphigus: An association with fludarabine?

C. Gooptu, T. J. Littlewood, P. Frith, C. C. Lyon, A. J. Carmichael, S. Oliwiecki, A. Macwhannell, M. Amagai, T. Hashimoto, D. Dean, J. Allen, F. Wojnarowska

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

Paraneoplastic pemphigus is a relatively recently described immunobullous disease with characteristic features. We report three cases of paraneoplastic pemphigus in adult men with chronic lymphocytic leukaemia arising within a week of completion of treatment with fludarabine. In all cases, withdrawal of fludarabine and treatment of the blistering was associated with marked cutaneous improvement. Fludarabine, a synthetic nucleoside analogue, which has only been available in Britain since 1994, is known to be associated with autoimmune phenomena and may have been involved in the development of paraneoplastic pemphigus in these cases.

Original languageEnglish
Pages (from-to)1255-1261
Number of pages7
JournalBritish Journal of Dermatology
Volume144
Issue number6
DOIs
Publication statusPublished - 2001 Dec 1

    Fingerprint

Keywords

  • Chronic lymphocytic leukaemia
  • Fludarabine
  • Paraneoplastic pemphigus

ASJC Scopus subject areas

  • Dermatology

Cite this

Gooptu, C., Littlewood, T. J., Frith, P., Lyon, C. C., Carmichael, A. J., Oliwiecki, S., Macwhannell, A., Amagai, M., Hashimoto, T., Dean, D., Allen, J., & Wojnarowska, F. (2001). Paraneoplastic pemphigus: An association with fludarabine? British Journal of Dermatology, 144(6), 1255-1261. https://doi.org/10.1046/j.1365-2133.2001.04244.x